Alert archive / Missouri / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 282, NWS St. Louis, MO

September 28, 2005Madison County, Missouri

NWS St. Louis, MO issued this severe thunderstorm warning at Sep 28, 2005, 6:51 PM CDT for Madison County, Missouri. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 28, 2005, 6:51 PM CDT (23:51 UTC)
Expired
Sep 28, 2005, 7:20 PM CDT
In force
29 min
Issued by
NWS St. Louis, MO
Area
Counties, with a storm outline in the text

County Madison County, MO

The radar

The St Louis radar (KLSX), 144 km from the middle of the area, began a volume at 23:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.9 hours before the alert went out and 291 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2005-09-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 40 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2005-09-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 65 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
40 J/kg
Mixed-layer CIN
-283 J/kg
Mixed-layer LCL
872 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
65 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KLSX 282351
SVRLSX
MOC123-290030-
/O.NEW.KLSX.SV.W.0282.050928T2351Z-050929T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
651 PM CDT WED SEP 28 2005

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MADISON COUNTY IN SOUTHEAST MISSOURI

* UNTIL 730 PM CDT

* AT 647 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR SACO...OR ABOUT 15 MILES
  SOUTHWEST OF FREDERICKTOWN...AND MOVING EAST AT 55 MPH.

* LOCATIONS IMPACTED INCLUDE...
  MARQUAND
  BUCKHORN

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH...
DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

LAT...LON 3748 9047 3732 9049 3731 9015 3755 9015

$$

GLASS
1 follow-up statement
000 
WWUS53 KLSX 290020
SVSLSX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
720 PM CDT WED SEP 28 2005

MOC123-290030-
/O.CAN.KLSX.SV.W.0282.000000T0000Z-050929T0030Z/
MADISON MO-
720 PM CDT WED SEP 28 2005

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MADISON COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND MOVED OUT OF
THE COUNTY.

LAT...LON 3748 9047 3732 9049 3731 9015 3755 9015

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 28, 3:15 PM CDT, 3 hours 36 minutes earlier.

Area forecast discussion, Sep 28, 3:15 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
315 PM CDT WED SEP 28 2005

.DISCUSSION...
MAIN CONCERN DEALS WITH HOW SOON ONGOING PRECIPITATION WILL MOVE OUT
OF THE CWA THIS EVENING...AND THE POTENTIAL FOR PATCHY FROST
TOMORROW NIGHT.  MODELS ARE IN REASONABLE AGREEMENT IN THE NEXT FEW
DAYS AND HAVE GENERALLY FOLLOWED A BLEND OF THEM.  TROUGH CURRENTLY
OVER THE MIDWEST RESPONSIBLE FOR OUR CURRENT ROUND OF SHRA/TSRA WILL
MOVE EASTWARD AND OFF THE EAST COAST LATE TOMORROW LEAVE MORE ZONAL
FLOW IN ITS WAKE.

ELEVATED STORMS CONTINUE TO ROLL EAST ACROSS OVER EAST CENTRAL
MISSOURI ARE BEING FED BY 35KT 925-850MB WINDS ON THE EASTERN SIDE
OF AN AXIS OF 1000-1500 J/KG OF MUCAPE. ADDITIONAL TSRA CONTINUE TO
DEVELOP ALONG COLD FRONT OVER SWRN MO ATTM.  LOOKS LIKE THE BEST
COVERAGE OF TSRA LATE THIS AFTERNOON/EARLY THIS EVENING WILL BE IN
AREAS SOUTH OF INTERSTATE 70 UNTIL THE COLD FRONT CURRENTLY NEAR A
KPPQ-KJEF CLEARS THE AREA BY 03Z.  THIS SHOULD BE THE END OF PCPN AS
SUBSIDENCE MOVES IN QUICKLY BEHIND SHORTWAVE TROUGH.  WINDS BEHIND
THE FRONT ARE GUSTING IN THE 20 TO 30KT RANGE BEHIND THE FRONT...SO
WILL MENTION SOME GUSTS THROUGH MID EVENING...BUT THEN THE GRADIENT
RELAXES QUICKLY AFTER MIDNIGHT.

SFC HIGH MOVES ACROSS THE CWA LATE TOMORROW AND TOMORROW NIGHT...
PROVIDING EXCELLENT RADIATIVE COOLING CONDITIONS.  DEWPOINT PROGS
FALL INTO THE LOWER TO MIDDLE 30S IN THE SRN AND ERN PARTS OF THE
CWA...WHICH MEANS THAT LOW TEMPS IN THOSE AREAS SHOULD BE ABLE TO
FALL INTO AT LEAST THE UPPER 30S.  SO HAVE GONE AHEAD AND MENTIONED
PATCHY FROST.  OTHERWISE...LOOKS LIKE IT SHOULD BE DRY UNTIL THE
CLOSED LOW CURRENTLY OVER THE SWRN CONUS OPENS UP AND LIFTS OUT
ACROSS MO/IL ON SATURDAY NIGHT...SO HAVE CONTINUED LOW CHC POPS.

IN THE EXTENDED (SUN-WED)...MEDIUM RANGE MODELS DEVELOP A MORE
AMPLIFIED PATTERN OVER THE CNTRL-ERN CONUS IN RESPONSE TO A LOW
DIGGING INTO THE WEST.  THIS SHOULD HELP BRING WARMER TEMPS BACK
INTO THE MID MS VALLEY...AND HAVE FOLLOWED THE GFS MOS MEAN TEMPS
WHICH ARE ABOUT 10 DEGREES ABOVE NORMAL.  EARLY NEXT WEEK SHOULD BE
DRY...BUT HAVE FOLLOWED THE PROGRESSIVE GFS WHICH WOULD BRING A
STRONG SHORTWAVE/COLD FRONT AND CONSEQUENTLY A CHANCE OF SHRA/TSRA
TO THE AREA BY MIDWEEK.

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

BRITT
Hazardous weather outlook, Sep 28, 3:09 PM CDT, 3 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
309 PM CDT WED SEP 28 2005

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-292015-
ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN IL-CALHOUN IL-CALLAWAY-
CLINTON IL-COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-
IRON-JEFFERSON-JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION-MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-
MONTGOMERY IL-OSAGE-PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-
SHELBY-ST. CHARLES-ST. CLAIR IL-ST. FRANCOIS-ST. LOUIS-
ST. LOUIS CITY-STE. GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
309 PM CDT WED SEP 28 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

A COLD FRONT MOVING THROUGH THE AREA WILL BRING A CHANCE FOR AN
EVENING THUNDERSTORM BUT THESE STORMS ARE NOT EXPECTED TO BE
SEVERE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED FOR TONIGHT.

PEDIGO

In the hours before

Local storm report, Sep 28, 6:33 PM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
633 PM CDT WED SEP 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0620 PM     TSTM WND DMG     CHESTER                 37.92N 89.83W
09/28/2005                   RANDOLPH           IL   LAW ENFORCEMENT

            LARGE TREE LIMBS AND A FEW TREES DOWN IN CHESTER

&&

PRZYBYLINSKI
Local storm report, Sep 28, 6:35 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
635 PM CDT WED SEP 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     TSTM WND DMG     3 SE CHESTER            37.89N 89.79W
09/28/2005                   RANDOLPH           IL   LAW ENFORCEMENT

            TREES DOWN 3 MILES SOUTHEAST OF CHESTER BLOCKING HIGHWAY
            3.

&&

PRZYBYLINSKI
Local storm report, Sep 28, 6:44 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
644 PM CDT WED SEP 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     TSTM WND DMG     3 W WEINGARTEN          37.88N 90.27W
09/28/2005                   STE. GENEVIEVE     MO   LAW ENFORCEMENT

            TREES DOWN BLOCKING HIGH C - 3 WEST OF WEINGARTEN

&&

PRZYBYLINSKI
Local storm report, Sep 28, 6:47 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT WED SEP 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0605 PM     TSTM WND DMG     3 S STE. GENEVIEVE      37.93N 90.05W
09/28/2005                   STE. GENEVIEVE     MO   LAW ENFORCEMENT

            TREES DOWN BLOCKING HIGHWAY M - 3 SOUTH OF STE GENEVIEVE

&&

PRZYBYLINSKI
Local storm report, Sep 28, 6:50 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
650 PM CDT WED SEP 28 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0607 PM     TSTM WND DMG     1 SW MINNITH            37.79N 90.06W
09/28/2005                   STE. GENEVIEVE     MO   LAW ENFORCEMENT

            TREES BLOCKING HIGHWAY N NEAR MINNITH

&&

PRZYBYLINSKI

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 28, 5:42 PM CDTSevere Thunderstorm WarningLSXSainte Genevieve, Saint Francois37 min

Nearby

Severe Thunderstorm Warnings in Missouri, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.